| Model Number |
M0068403911 |
| Medical Device Problem Codes |
Degraded (1153); Overheating of Device (1437)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/17/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2022 that a flexiva high power single use laser fiber was used in a lithiasis procedure performed on (b)(6) 2022.During the procedure, the flexiva laser fiber made an abnormal noise and became hot.The physician smelled a burning a smell.There was no reported burn injury to the user or to the patient.The procedure was completed with another flexiva high power single use laser fiber.There were no patient complications reported as a result of this event.No further information has been obtained despite good faith efforts.
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
Event or Problem Description
Additional Manufacturer Narrative
Block h6: medical device code a1005 captures the reportable event of fiber connector overheats.Block h10: investigation results: the returned flexiva high power single use laser fiber was analyzed, and a visual evaluation noted that it was returned in one piece.The laser fiber measured 313.7 cm from the end of the connector to the distal tip.The exposed glass tip was fully degraded down.A functional evaluation revealed that the light from the sma connector was distorted, indicating a fracture within the connector.No other problems with the device were noted.The reported event of the flexiva high power single use laser fiber overheats was confirmed.It is likely that procedural handling of the device during set-up or use contributed to the fracture within the fiber connector.A broken fiber within the connector of the device can result in insufficient aiming beam and low laser energy output, up to a complete inability for the fiber to fire.Therefore, the most probable root cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.